Alert archive / Florida / Special Weather Statements in 2022
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 1, 2022, 11:13 PM EDT for Osceola County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2022, 11:13 PM EDT (03:13 UTC)
- Expired
- Aug 1, 2022, 11:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.00 in
- Wind
- 55
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 52 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 3.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 945 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1393 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
617
WWUS82 KMLB 020313
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
1113 PM EDT Mon Aug 1 2022
FLZ053-020345-
Osceola FL-
1113 PM EDT Mon Aug 1 2022
...A strong thunderstorm will impact portions of east central Osceola
County through 1145 PM EDT...
At 1113 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Holopaw, moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Kissimmee, Holopaw, Kenansville and Forever Florida.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2817 8091 2786 8091 2791 8130 2796 8134
2808 8135 2809 8136 2810 8136
TIME...MOT...LOC 0313Z 266DEG 20KT 2804 8119
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
RodriguezWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 1, 9:38 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 1, 9:38 PM EDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 938 PM EDT Mon Aug 1 2022 .DISCUSSION... Current-Overnight...A little cooler aloft (-8C at 500 mb) and additional moisture allowing for more convection than we have seen recently from evening sea breeze collision just west of Lake George through western Orange and northwest Osceola counties. With the later collision and slow movement of activity, expect convection will wind down through late evening, with a few cells possibly hanging on past midnight across the interior. SE flow near 10 mph behind the sea breeze will become light and generally southerly overnight. Mins will slowly fall into the M-U70s late tonight into Tue morning. Tuesday (modified previous)...The Atlantic ridge will remain draped over central Florida with predominate south to southeasterly flow. Guidance indicates that weak troughing will setup over northern Florida. Additionally, weak pulses of energy are expected near the area as a weak inverted trough continues to diminish while approaching the east coast of Florida. Scattered to numerous showers and lightning storms are expected across central Florida in the afternoon and evening. The highest chances for rain will be across the interior (~50-60%) with lower chances near the coast (~30-40%). Drier air and cooler temps (~-7C) aloft will mean that any strong storms that develop will have the potential to produce wind gusts up to 50 mph, frequent lightning strikes, heavy rainfall, minor flooding due to slow/erratic storm motion, and small hail. High temperatures will reach the low 90s along the coast and mid 90s inland. && .AVIATION...VFR conditions outside of convection. A late sea breeze collision over the interior will produce ISOLD to SCT lightning storms this evening. VCTS at KMCO/KSFB/KISM/KLEE through 02/03Z. TEMPO MVFR in convection. Winds become light and variable to calm overnight. High pops (50-60pct) across most of east central FL on Tue, and VCTS at all terminals. VCTS to start along the coast around 16-17Z and at inland terminals around 18Z. Not enough confidence for TEMPOs at this time but will likely need to be added with future TAF packages. && .MARINE...Overnight-Tue...Favorable boating conditions are forecast to continue. The Atlantic ridge will remain elongated across the area with south to southeasterly winds. A few showers may develop again late tonight into early Tue morning offshore from the Treasure Coast. SE winds around 10-12 kts veering SW and diminishing to 5-10 kts through daybreak. Seas 2-3ft. Expect winds around 10-12 kts to develop in the afternoon Tue along the coast with the sea breeze. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Sedlock/Rodriguez/Law
Hazardous weather outlook, Aug 1, 10:15 PM EDT, 58 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 1015 PM EDT Mon Aug 1 2022 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-021000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1015 PM EDT Mon Aug 1 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... Scattered strong thunderstorms this evening, resulting from sea breeze boundary collisions over the interior, will produce strong wind gusts of 40 to 50 mph, frequent to excessive lightning strikes, torrential downpours, and coin-size hail. This activity may hold together long enough to propagate back to the Brevard County coast with gusty outflow winds arriving well ahead of any precipitation. Move indoors to safety at the first sign of threatening skies, or if you hear thunder. .MARINE THUNDERSTORM GUST IMPACT... Scattered thunderstorms this evening from sea breeze collisions across the central peninsula may produce wind gusts in excess of 40 knots across inland lakes. A large outflow boundary propagating eastward across eastern Orange and northern Osceola counties may hold together to make it to the Brevard County coast and then across the intracoastal and near shore Atlantic waters well ahead of any showers or storms and may produce wind gusts of 30 to 40 knots. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Coverage of rain and lightning storms will gradually increase this week, especially during the latter half of the week, as moisture increases. The east coast sea breeze will continue to focus the highest coverage of afternoon and evening storms along and west of Interstate 95. The strongest storms will be capable of gusty winds, frequent lightning strikes, and torrential downpours. Afternoon temperatures in the low to mid 90s and peak heat index values of 100 to 105 are expected through the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Sedlock
In the hours before
Local storm report, Aug 1, 10:10 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1010 PM EDT MON AUG 01 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM TSTM WND GST KISSIMMEE AIRPORT 28.29N 81.44W
08/01/2022 M43 MPH OSCEOLA FL AWOS
THE KISSIMMEE AIRPORT AWOS MEASURED A THUNDERSTORM WIND
GUST OF 37KTS/43MPH FROM THE NORTH.
&&
EVENT NUMBER MLB2200398
LAWSpecial weather statement, Aug 1, 10:19 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1019 PM EDT Mon Aug 1 2022
FLZ045-053-247-547-020245-
Osceola FL-Orange FL-Inland Southern Brevard FL-
Inland Northern Brevard FL-
1019 PM EDT Mon Aug 1 2022
...Strong thunderstorms will impact portions of west central Brevard,
southeastern Orange and northern Osceola Counties through 1045 PM
EDT...
At 1018 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Wedgefield to 8 miles east of Lake Hart to
near Harmony to 8 miles south of Saint Cloud. Movement was east at
30 mph. Strong thunderstorms will continue from Orlando to Kissimmee
for at least another hour.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Wedgefield and Christmas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2834 8150 2853 8142 2853 8118 2856 8087
2834 8080 2816 8081 2808 8100 2809 8145
2814 8146 2814 8152 2820 8152
TIME...MOT...LOC 0218Z 269DEG 28KT 2848 8110 2838 8108 2823 8115 2812
8130
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RodriguezLocal storm report, Aug 1, 10:28 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1028 PM EDT MON AUG 01 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND GST ORLANDO INTL AIRPORT 28.42N 81.32W
08/01/2022 M48 MPH ORANGE FL ASOS
THE ORLANDO INTERNATIONAL AIRPORT ASOS MEASURED A
THUNDERSTORM WIND GUST OF 42KT/48MPH FROM THE NORTHWEST.
&&
EVENT NUMBER MLB2200399
LAWSpecial weather statement, Aug 1, 10:33 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1033 PM EDT Mon Aug 1 2022
FLZ044-020300-
Northern Lake County FL-
1033 PM EDT Mon Aug 1 2022
...A strong thunderstorm will impact portions of central Lake County
through 1100 PM EDT...
At 1033 PM EDT, trained weather spotters reported a strong
thunderstorm over Eustis. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Trained weather spotters.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Eustis, Tavares, Mount Dora, Lisbon and Mid Florida Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2891 8174 2891 8164 2879 8163 2879 8165
2878 8165 2878 8178 2887 8178
TIME...MOT...LOC 0233Z 265DEG 1KT 2884 8169
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RodriguezSpecial weather statement, Aug 1, 10:42 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1042 PM EDT Mon Aug 1 2022
FLZ045-053-020315-
Osceola FL-Orange FL-
1042 PM EDT Mon Aug 1 2022
...Strong thunderstorms will impact portions of southeastern Orange
and northern Osceola Counties through 1115 PM EDT...
At 1041 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Lake Hart to 6 miles east of
Poinciana. Movement was east at 25 mph. A strong outflow boundary in
rural eastern Orange and far eastern Osceola County will reach the
Saint Johns River by 11 PM.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kissimmee, Saint Cloud, Holopaw, West Lake Toho and East Lake Toho.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2819 8152 2844 8118 2845 8090 2832 8086
2800 8087 2795 8134 2800 8139 2800 8142
2803 8144 2804 8146 2805 8146 2806 8144
2804 8143 2801 8138 2808 8135 2809 8145
2814 8146 2814 8152
TIME...MOT...LOC 0241Z 282DEG 20KT 2834 8112 2812 8138
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RodriguezSpecial weather statement, Aug 1, 11:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1113 PM EDT Mon Aug 1 2022
FLZ053-020345-
Osceola FL-
1113 PM EDT Mon Aug 1 2022
...A strong thunderstorm will impact portions of east central Osceola
County through 1145 PM EDT...
At 1113 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Holopaw, moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Kissimmee, Holopaw, Kenansville and Forever Florida.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2817 8091 2786 8091 2791 8130 2796 8134
2808 8135 2809 8136 2810 8136
TIME...MOT...LOC 0313Z 266DEG 20KT 2804 8119
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
RodriguezThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:22 PM EDT | Special Weather Statement | MLB | Lake | 23 min |
| Aug 1, 8:44 PM EDT | Special Weather Statement | MLB | Lake | 31 min |
| Aug 1, 8:52 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange | 36 min |
| Aug 1, 8:58 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange | 23 min |
| Aug 1, 9:24 PM EDT | Special Weather Statement | MLB | Orange | 36 min |
| Aug 1, 9:51 PM EDT | Special Weather Statement | MLB | Orange | 39 min |
| Aug 1, 10:19 PM EDT | Special Weather Statement | MLB | Orange | 26 min |
| Aug 1, 10:33 PM EDT | Special Weather Statement | MLB | Lake | 27 min |
| Aug 1, 10:37 PM EDT | Special Marine Warning | MLB | 113 min | |
| Aug 1, 10:42 PM EDT | Special Weather Statement | MLB | Osceola | 33 min |
| Aug 2, 2:20 PM EDT | Special Marine Warning | MLB | 55 min | |
| Aug 2, 2:25 PM EDT | Special Weather Statement | MLB | Brevard | 35 min |
| Aug 2, 3:05 PM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 40 min |
| Aug 2, 3:25 PM EDT | Special Weather Statement | MLB | Volusia | 50 min |
| Aug 2, 3:32 PM EDT | Severe Thunderstorm Warning | MLB | Seminole, Volusia | 19 min |
| Aug 2, 6:20 PM EDT | Special Weather Statement | MLB | Orange | 25 min |
| Aug 2, 6:31 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 44 min |
| Aug 2, 6:44 PM EDT | Areal Flood Advisory | MLB | Osceola | 2 hr |
| Aug 2, 6:44 PM EDT | Special Weather Statement | MLB | Lake | 31 min |
| Aug 2, 6:54 PM EDT | Areal Flood Advisory | MLB | Lake, Orange | 111 min |
| Aug 2, 7:04 PM EDT | Special Weather Statement | MLB | Osceola | 26 min |
| Aug 2, 7:10 PM EDT | Special Weather Statement | MLB | Orange | 35 min |
Nearby
Special Weather Statements in Florida, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.